| Model Number |
LITNG12XTORQ100-A |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the main pulmonary artery using a lightning aspiration tubing (lightning) and penumbra engine (engine).During the procedure, when the lightening was initially plugged into the engine, a solid red indicator light was observed.The lightning was unplugged and replugged back into the engine multiple times but had the same result.Therefore, the lightning was removed.The procedure was completed using a new lightning and the same engine.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned lightning could not confirm the solid red light.Evaluation revealed that the unit was functional.During the functional test, with a demonstration canister and engine, the lightning was able to aspirate fluid into the canister without an issue.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.